Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 76, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 17, 2012, 8:45 PM EDT for DeKalb County, LaGrange County, Steuben County, Indiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2012, 8:45 PM EDT (00:45 UTC)
- Expired
- Jul 17, 2012, 9:11 PM EDT
- In force
- 26 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties DeKalb County, IN, LaGrange County, IN, Steuben County, IN
The radar
The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 9:09 PM EDT | TSTM WND DMG | Angola, IN | TREE DOWN AT 600W AND US20 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
398 WUUS53 KIWX 180045 SVRIWX INC033-087-151-180130- /O.NEW.KIWX.SV.W.0076.120718T0045Z-120718T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 845 PM EDT TUE JUL 17 2012 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DE KALB COUNTY IN NORTHEAST INDIANA... STEUBEN COUNTY IN NORTHEAST INDIANA... EXTREME SOUTHEASTERN LAGRANGE COUNTY IN NORTHEAST INDIANA... * UNTIL 930 PM EDT * AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHWEST OF ANGOLA...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... ANGOLA... HAMILTON... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HAMILTON LAKE...BERLIEN...ALVARADO...METZ AND YORK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4171 8482 4148 8481 4155 8522 4172 8521 TIME...MOT...LOC 0045Z 272DEG 25KT 4161 8506 WIND...HAIL 60MPH <.50IN $$
2 follow-up statements
860 WWUS53 KIWX 180100 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 900 PM EDT TUE JUL 17 2012 INC033-087-151-180130- /O.CON.KIWX.SV.W.0076.000000T0000Z-120718T0130Z/ LAGRANGE IN-STEUBEN IN-DE KALB IN- 900 PM EDT TUE JUL 17 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR NORTHEASTERN DE KALB...SOUTHERN STEUBEN AND EXTREME SOUTHEASTERN LAGRANGE COUNTIES... AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR ANGOLA...AND MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... BERLIEN...METZ AND ALVARADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4170 8521 4167 8482 4148 8481 4155 8522 TIME...MOT...LOC 0100Z 272DEG 25KT 4161 8492 WIND...HAIL 60MPH <.50IN $$
649 WWUS53 KIWX 180111 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 911 PM EDT TUE JUL 17 2012 INC033-087-151-180120- /O.CAN.KIWX.SV.W.0076.000000T0000Z-120718T0130Z/ LAGRANGE IN-STEUBEN IN-DE KALB IN- 911 PM EDT TUE JUL 17 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DE KALB... SOUTHERN STEUBEN AND EXTREME SOUTHEASTERN LAGRANGE COUNTIES IS CANCELLED... AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4170 8521 4167 8482 4148 8481 4155 8522 TIME...MOT...LOC 0110Z 272DEG 25KT 4160 8483 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:25 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 17, 7:25 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 725 PM EDT TUE JUL 17 2012 .AVIATION... DIFFICULT AVIATION FORECAST THIS EVENING WITH CONVECTIVE POTENTIAL THROUGH THE PERIOD. LATE AFTERNOON TSRA HAVE DIMINISHED ACROSS THE AREA BUT FOCUS QUICKLY TURNS NORTH TO LARGER COMPLEX MOVING SOUTH ACROSS LAKE MICHIGAN. SHORT RANGE GUIDANCE AND OBSERVATIONAL TRENDS SUGGEST THIS COMPLEX WILL WEAKEN AS IT MOVES SOUTH AWAY FROM DEEPER SHEAR. COMPLEX OUTFLOWS FROM THIS AFTERNOON CONVECTION AND ANY OUTFLOW THAT CAN PUSH SOUTH OVERNIGHT FROM NORTHERN COMPLEX COULD LEAD TO ADDITIONAL TSRA DEVELOPMENT. CHANCES REMAIN LOW GIVEN ANTECEDENT DRY CONDITIONS BUT NOT OUT OF QUESTION. BETTER CHANCES FOR CONVECTION REMAIN DURING THE DAY WEDNESDAY AND CLOSER TO KFWA. AGAIN ANY CONVECTIVE OUTFLOWS AND RESIDUAL CLOUD DEBRIS COULD INHIBIT THIS DEVELOPMENT SO FOR NOW HAVE ONLY INTRODUCED VCTS TO KFWA TAF IN AFTERNOON. && .SHORT TERM... / LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT / HOT/HUMID WX WILL CONTINUE THIS PERIOD AS A LOWER TROPOSPHERIC THERMAL TROUGH/THETA-E RIDGE CONTINUES TO SHIFT SOUTH INTO THE AREA AHEAD AND ALONG OF A FRONTAL BOUNDARY. THIS SFC BOUNDARY NOW OVER CENTRAL WI/MI SHOULD REACH OUR FAR NRN ZONES BY LATER TONIGHT INTO WEDNESDAY...POSSIBLY PUSHING A LITTLE FARTHER SOUTH THAN MODELED FROM CONVECTIVE OUTFLOWS AND/OR ACCELERATION FROM LAKE MICHIGAN. A LITTLE RELIEF FROM THE EXTREME HEAT IS EXPECTED TOMORROW BEHIND THIS FEATURE OVER THE FAR NORTH...WHILE MOISTURE POOLING AND EXPECTED INSOLATION/DEEP MIXING SOUTH OF THE FRONT WILL SUPPORT HEAT INDICES UP NEAR 100F BY WEDNESDAY AFTN. HELD OFF ON EXTENDING THE HEAT ADVISORY INTO TONIGHT/TOMORROW HERE GIVEN UNCERTAINTIES REGARDING CLOUD COVER AND CONVECTIVE OUTFLOWS. AS FOR POPS/WX...IN THE NEAR TERM (THROUGH THIS EVENING)... ISOLATED TO SCATTERED SHOWERS/STORMS WILL CONTINUE TO IMPACT MAINLY THE SOUTHERN HALF OF THE FA. DEEPER MOISTURE / ESPECIALLY IN THE 6-12 KFT LAYER PER 12Z ILX AND ILN RAOBS / ADVECTED FARTHER NORTH INTO OUR SRN AREAS KEEPING SFC DEWPOINTS FROM MIXING OUT ANY LOWER THAN UPPER 60S MOST LOCATIONS. THIS ALLOWED MIXED LAYER CAPE VALUES TO REMAIN WELL ABOVE 2000 J/KG WITH CONVECTIVE TEMPS MET HERE. A LITTLE MORE STABLE IN THE NORTH WITH MUCH LOWER PROBABILITY FOR SHOWERS WITHIN CONVECTIVE ROLLS. PULSE/MULTICELL TYPE CONVECTIVE EVOLUTION EXPECTED WITH ISOLATED WIND GUSTS IN EXCESS OF 40-50 MPH POSSIBLE INTO EARLY THIS EVENING. CHANCES FOR ANY ADDITIONAL CONVECTION OVERNIGHT TONIGHT INTO WEDNESDAY MORNING ARE NOT LOOKING ALL THAT GREAT AS THE FRONTAL BOUNDARY SAGS INTO THE SRN GREAT LAKES. BETTER CHANCES FOR MEASURABLE PCPN WILL RESIDE NORTH OF THE FA NEAR THE 850 HPA FRONT CLOSER TO WEAK RIGHT ENTRANCE JET SUPPORT, STRONGER FLOW ALOFT, AND BELT OF HIGHER MID LVL LAPSE RATES NEAR 7 C/KM. GIVEN THIS CLOSE PROXIMITY TO THE FRONT WILL CONTINUE WITH LOWER 15-30 POPS NORTH. THE BEST CHANCE FOR MORE WIDESPREAD CONVECTION STILL APPEARS TO BE WEDNESDAY AFTERNOON AS MOISTURE POOLS ALONG THE AFOREMENTIONED SFC BOUNDARY WITH ADDED CONVERGENCE FROM THE LAKE BREEZE. MODERATE TO EXTREME INSTABILITY DEPENDING ON THE AMOUNT OF INSOLATION...COMBINED WITH FOCUS ALONG SHALLOW FRONT AND THE POSSIBILITY OF ADDED LIFT FROM SMALL SCALE UPSTREAM MID LVL VORT MAXES SHOULD COME TOGETHER TO FORCE SCT/NUM STORMS BY WEDNESDAY AFTERNOON. AGAIN...THE FLOW ALOFT LOOKS WEAK (10-20 KNOTS) THIS FAR SOUTH SUGGESTING PULSE/MULTICELL TYPE CONVECTION AND ISOLATED DAMAGING WIND/HAIL POTENTIAL. KEPT LOWER CHANCES FOR CONVECTION INTO WEDNESDAY NIGHT AS THE FRONT DEEPENS SOME IN RESPONSE TO AN APPROACHING SHORTWAVE. && .LONG TERM... TERTIARY RIDGE RIDER EJECTING THROUGH THE WRN SIDE OF EXTENSIVE MID LVL RIDGE CNTRD ACRS THE PLAINS THIS AFTN WILL OVERTOP SAID RIDGE INTO THE LWR OH VALLEY ON THU. WHILE LG SCALE MODEL SIGNALS SIMILAR...IMPLIED MESOSCALE DETAILS/EVOLUTION OVR THE SHRT TERM QUITE UNCERTAIN AND OF WHICH WILL ULTIMATELY DETERMINE PLACEMENT OF WHAT SHLD BE A CONTD ACTIVE SFC FNTL ZONE. PRIOR GRIDS FOR DY3 THU DEEMED APPROPRIATE W/SUBTLE CHGS MADE TO FACILITATE NEIGHBORING COLLABORATION. OTHERWISE AMPLIFIED NRN STREAM FLW CONTS ACRS CANADA OVERTOP PERSISTENT BROAD MID LVL RIDGING CNTRD OVR THE CNTRL PLAINS. SOME VESTIGE OF STALLED QUASI-STATIONARY FNT LIKELY TO ALIGN THROUGH THE WRN LAKES WITHIN BROAD BELT OF NWRLY FLW ALOFT LT PD. HWVR MODEL BASED INCONSISTENCY AND GENERAL SOLUTION SPREAD DICTATES SCRAPPING AMPLIFIED/WET IMPLIED SOLUTIONS AT THIS TIME RANGE IN FVR OF WEIGHTED PERSISTENCE DRY FCST AT LEAST UNTIL A BTR MULTI-MODEL CONSENSUS DVLPS. AND TO GO ALG IN THAT SAME VEIN...KEPT W/PRIOR WARM TEMP BIAS THROUGH THE PD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...T AVIATION...LASHLEY
Hazardous weather outlook, Jul 17, 3:49 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 349 PM EDT TUE JUL 17 2012 LMZ043-046-182000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 349 PM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. IF STORMS DO OCCUR...WIND GUSTS OVER 35 KNOTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. IF STORMS DO OCCUR...WIND GUSTS OVER 35 KNOTS ARE POSSIBLE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-182000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 349 PM EDT TUE JUL 17 2012 /249 PM CDT TUE JUL 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM EDT THIS EVENING. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY ALONG AND SOUTH OF HIGHWAY 30 IN OHIO AND INDIANA. A FEW THUNDERSTORMS MAY CONTAIN LARGE HAIL AND WIND GUSTS IN EXCESS OF 50 MPH. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. IF THUNDERSTORMS DO OCCUR...ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Jul 17, 5:51 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
551 PM EDT TUE JUL 17 2012
INZ024>026-032-172245-
GRANT IN-HUNTINGTON IN-WABASH IN-WELLS IN-
551 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORMS MOVING TOWARD FAR NORTHEASTERN
GRANT...SOUTHERN WELLS...SOUTHERN HUNTINGTON AND SOUTHERN WABASH
COUNTIES...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEAR WABASH TO 13 MILES EAST OF LA
FONTAINE...OR 12 MILES SOUTH OF HUNTINGTON...MOVING EAST AT 20 MPH.
WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BLUFFTON...
PLUM TREE...
BUCKEYE...MOUNT ZION AND MCNATTS...
LIBERTY CENTER...
DILLMAN...NORTH OAKS AND MURRAY...
PONETO...WELLSBURG AND TRAVISVILLE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4084 8555 4081 8509 4059 8509 4061 8536
4063 8565 4067 8583 4084 8588
TIME...MOT...LOC 2150Z 283DEG 20KT 4070 8545Special weather statement, Jul 17, 6:01 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 PM EDT TUE JUL 17 2012
OHZ016-025-172300-
ALLEN OH-PUTNAM OH-
601 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ALLEN AND SOUTHERN
PUTNAM COUNTIES...
AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KALIDA...OR 11 MILES NORTHEAST OF DELPHOS...
MOVING SOUTHEAST AT 30 MPH.
WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BLUFFTON...
COLUMBUS GROVE...
PANDORA...
VAUGHNSVILLE...
CAIRO...
ROCKPORT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4074 8388 4094 8433 4103 8429 4098 8388
4074 8387
TIME...MOT...LOC 2200Z 293DEG 27KT 4097 8421Special weather statement, Jul 17, 7:54 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
754 PM EDT TUE JUL 17 2012
INZ006-180100-
LAGRANGE IN-
754 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN NOBLE AND
CENTRAL LAGRANGE COUNTIES...
AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR LAGRANGE...MOVING EAST AT 30
MPH.
WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LAGRANGE...
HOWE...
ONTARIO AND OLIVER LAKE...
PLATO...
BRIGHTON...WOODRUFF AND ADAMS LAKE...
BRUSHY PRAIRIE...MONGO AND INDIANOLA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4173 8521 4153 8521 4155 8545 4159 8558
4173 8559
TIME...MOT...LOC 2354Z 277DEG 27KT 4167 8551Special weather statement, Jul 17, 8:14 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 PM EDT TUE JUL 17 2012
INZ003>006-014-180115-
ELKHART IN-LA PORTE IN-LAGRANGE IN-MARSHALL IN-ST. JOSEPH IN-
814 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN
MARSHALL...EXTREME NORTHWESTERN NOBLE...CENTRAL LA PORTE...ST.
JOSEPH AND ELKHART COUNTIES...
AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING LINE OF THUNDERSTORMS FROM NEAR LA PORTE TO
MIDDLEBURY...MOVING EAST AT 25 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
SOUTH BEND...
GULIVOIRE PARK...
MISHAWAKA...
WALKERTON...
NORTH LIBERTY...
LAKEVILLE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4167 8689 4173 8559 4153 8558 4153 8565
4151 8566 4143 8690
TIME...MOT...LOC 0014Z 271DEG 23KT 4158 8662Local storm report, Jul 17, 8:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
829 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND DMG LAGRANGE 41.64N 85.42W
07/17/2012 LAGRANGE IN 911 CALL CENTER
POWERLINE DOWN AT 1290N AND 300E
&&
KRSpecial weather statement, Jul 17, 8:31 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
831 PM EDT TUE JUL 17 2012
INZ006-007-009-OHZ001-180130-
DE KALB IN-LAGRANGE IN-STEUBEN IN-WILLIAMS OH-
831 PM EDT TUE JUL 17 2012
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN DE KALB...EXTREME
NORTHEASTERN NOBLE...STEUBEN AND EASTERN LAGRANGE COUNTIES...
AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 10 MILES WEST OF ANGOLA...MOVING EAST
AT 20 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND VERY HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
ANGOLA...
BUTLER...
FREMONT...
HAMILTON...
SALEM CENTER AND NEVADA MILLS...
LAKE JAMES...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4176 8480 4143 8480 4143 8481 4140 8481
4151 8519 4153 8519 4153 8523 4176 8520
TIME...MOT...LOC 0031Z 282DEG 16KT 4161 8517The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:08 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange | 52 min |
| Jul 17, 8:14 PM EDT | Special Weather Statement | IWX | Elkhart, LaPorte, Saint Joseph | 61 min |
| Jul 17, 8:31 PM EDT | Special Weather Statement | IWX | Steuben | 59 min |
| Jul 17, 8:59 PM EDT | Areal Flood Advisory | IWX | LaGrange, Steuben | 3 hr |
| Jul 18, 3:55 AM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, Fulton, Grant and 8 more | 13 hr |
| Jul 18, 12:41 PM EDT | Special Weather Statement | IWX | Wabash | 19 min |
| Jul 18, 12:53 PM EDT | Special Weather Statement | IWX | Allen | 22 min |
| Jul 18, 1:09 PM EDT | Special Weather Statement | IWX | Allen | 36 min |
| Jul 18, 1:13 PM EDT | Special Weather Statement | IWX | Huntington | 32 min |
| Jul 18, 1:22 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 38 min |
| Jul 18, 1:43 PM EDT | Special Weather Statement | IWX | Allen | 32 min |
| Jul 18, 1:48 PM EDT | Special Weather Statement | IWX | Allen | 27 min |
| Jul 18, 1:53 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 27 min |
| Jul 18, 1:57 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, Wells | 3 hr |
| Jul 18, 2:10 PM EDT | Special Weather Statement | IWX | Fulton | 35 min |
| Jul 18, 2:32 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay | 28 min |
| Jul 18, 2:44 PM EDT | Special Weather Statement | IWX | Pulaski | 31 min |
| Jul 18, 2:48 PM EDT | Special Weather Statement | IWX | Wabash | 27 min |
| Jul 18, 2:51 PM EDT | Special Weather Statement | IWX | Miami | 24 min |
| Jul 18, 3:04 PM EDT | Special Weather Statement | IWX | Blackford, Jay | 26 min |
| Jul 18, 3:18 PM EDT | Special Weather Statement | IWX | Wabash | 27 min |
| Jul 18, 3:42 PM EDT | Special Weather Statement | IWX | Blackford | 33 min |
| Jul 18, 5:01 PM EDT | Special Weather Statement | IWX | Cass, White | 59 min |
| Jul 18, 5:08 PM EDT | Special Weather Statement | IWX | Marshall, Starke | 52 min |
| Jul 18, 6:05 PM EDT | Special Weather Statement | IWX | Fulton | 25 min |
| Jul 18, 6:12 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 30 min |
| Jul 18, 6:48 PM EDT | Special Weather Statement | IWX | Kosciusko | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.